Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 5, NWS Mobile, AL

March 5, 2024Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this wind advisory at Mar 5, 2024, 8:58 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2024, 8:58 AM CST (14:58 UTC)
Expired
Mar 5, 2024, 12:00 PM CST
In force
3 hr
Issued by
NWS Mobile, AL

Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2024-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2024-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS74 KMOB 051458
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
858 AM CST Tue Mar 5 2024

FLZ202-204-206-052100-
/O.NEW.KMOB.WI.Y.0005.240305T1458Z-240305T2100Z/
Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, 
Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, 
Valparaiso, and Wright
858 AM CST Tue Mar 5 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph
  possible.

* WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa 
  Coastal Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
139 
WWUS74 KMOB 051800
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1200 PM CST Tue Mar 5 2024

FLZ202-204-206-051900-
/O.CAN.KMOB.WI.Y.0005.000000T0000Z-240305T2100Z/
Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, 
Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, 
Valparaiso, and Wright
1200 PM CST Tue Mar 5 2024

...WIND ADVISORY IS CANCELLED...

Wind gusts have diminished below 40 mph along the western Florida
panhandle coast late this morning as an area of low pressure 
continues to track further to the east across the Gulf. The Wind 
Advisory that was in effect has been cancelled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:56 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 5, 5:56 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
556 AM CST Tue Mar 5 2024

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 556 AM CST Tue Mar 5 2024

Low-end MVFR to IFR ceilings are currently spread across much of
the area this morning. Light to moderate showers are also
occurring, primarily over coastal counties. Rain should begin to
taper off throughout the morning hours and ceilings should
gradually lift, although a second round of showers and storms are
expected to push into southeast MS and interior southwest AL
during the afternoon. Rain chances will quickly drop off by the
evening hours from west to east. Overnight tonight, fog (some of
which could be dense) and low stratus will develop once again,
especially near the coast, with conditions expected to reduce to
IFR or LIFR. /96

&&

.PREV DISCUSSION... /issued 522 AM CST Tue Mar 5 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Wednesday)
Issued at 522 AM CST Tue Mar 5 2024

Diffluent, southwesterly flow aloft is in place this morning as a
weak southern stream shortwave trough, currently located near the
Texas/Louisiana border, quickly lifts to the east-northeast. A few
embedded impulses are also rounding the base of this trough,
helping to spark off ongoing shower/thunderstorm activity across
the Gulf Coast this morning. The axis of this trough should pass
overhead sometime during the late afternoon/early evening hours.
In its wake, zonal flow aloft returns to the area. At the surface,
a boundary currently lies over the northern Gulf, just south of
our marine zones. Several storms are currently pushing
southeastward along this boundary into the open Gulf as they
interact with better instability and forcing. To the north of this
boundary, the environment much more stable and deeply saturated,
as seen by the 00Z soundings from LIX and JAN. Due to this and the
diffluent southwesterly flow aloft, a large area of light to
moderate rain, with very little thunderstorm activity, is
currently ongoing primarily over our coastal counties and our
local marine waters. Expect this general activity to continue over
the next few hours as the embedded shortwave impulses pass
overhead. CAMS continue to suggest that portions of the area may
even briefly dry out by the late morning/early afternoon hours
while we are in between impulses.

The next round of showers and storms should arrive sometime during
the mid-afternoon as the upper trough begins to pass overhead and
a weak surface low begins to develop nearby. Clusters of storms
are currently ongoing over the ArkLaTex region this morning in
association with the approaching trough, and these should continue
pushing off toward the southeast throughout the day. CAMs,
however, suggest that these storms should begin to weaken by time
they reach our region. There are a few reasons for this weakening
trend: 1) The best forcing becomes displaced from the storms as
the diffluent flow pattern aloft exits the region (prior to storms
entering our region from the west), 2) overall shear profiles
weaken and become rather unfavorable for storm organization, and
3) instability remains rather low due to profiles remaining
saturated, continued weak lapse rates, and the environment being
worked over from the morning activity. With that being said,
cannot rule out one or two stronger storms capable of producing
gusty winds and/or small hail over our Mississippi counties if any
of the upstream organized clusters are able to remain intact as
they initially enter our area prior to weakening. Rain chances
decrease quickly from west to east during the evening hours a
frontal boundary at the surface moves through the area and the
upper trough lifts away from our region. Dry conditions are
expected for Wednesday.

Highs will top out in the low 70s today, with lows tonight in the
upper 50s to low 60s. With cloud cover breaking up on Wednesday,
highs will likely reach the upper 70s, with a few isolated spots
breaking the 80 degree mark. A moderate risk of rip currents will
be in place through the period. Lastly, patchy to areas of fog,
some of which could be dense, may develop again tonight due to
continued humid conditions and light winds in place. /96

SHORT TERM...
(Wednesday night through Thursday night)
Issued at 522 AM CST Tue Mar 5 2024

Flow aloft will remain zonal through Thursday afternoon in the
wake of the departing trough, followed by broad mid to upper
ridging building over the southeast states Thursday night in
response to a upper trough over the western CONUS and a closed
upper low over southern Cali Thursday morning ejecting eastward
over the Desert Southwest. Skies will be mostly clear to partly
cloudy through Thursday, followed by increase clouds Thursday
night along with the potential of a few isolated light showers
moving into southeast Mississippi and interior southwest Alabama
late in the night. At the surface, light north to northeast winds
Wednesday night will veer to the southeast on Thursday.

Temperatures will be above normal with overnight lows Wednesday
night dipping into the low to mid 50s most areas, with the
exception of the upper 50s along the immediate coastal sections.
High temperatures on Thursday will range from 75 to 80 degrees,
with lows Thursday night only falling into the mid to upper 50s,
with the exception of the lower 60s along the immediate coastal
sections. A Low risk of rip currents Wednesday night and Thursday
will become Moderate Thursday night. /22

LONG TERM...
(Friday through Monday)
Issued at 522 AM CST Tue Mar 5 2024

The flow pattern aloft will transition southwesterly on Friday as
mid and upper level ridging shifts eastward and the next vigorous
low pressure system lifts east-northeastward over the southern and
central plains region. A 80-90+ kt southerly 500 mb jet is
expected to advance from the east Texas/Louisiana region late
Friday night through Saturday to over the southeast states along
the eastern periphery of the associated mid level trough axis. A
40-55 kt 850 mb jet will spreading into southeast MS and south AL
Friday afternoon. Low level moisture also increases over our area
through the day Friday, with surface dewpoints rising into the
lower to mid 60s across much of the region by late in the
afternoon.

The atmosphere also becomes increasingly buoyant across our
forecast area Friday evening into Saturday with MLCAPE values
potentially topping out around 1000 J/KG. The moderate instability
aligned with the strong deep layer and low level shear moving
into our area during the daytime hours brings concerns that a
significant severe weather event could impact much of our forecast
area Friday afternoon/night. Forecast soundings show strong
curvature to low level winds fields with 0-1 km storm relative
helicity values ranging between 300-500 m2/s2. The thermodynamic
and dynamic environment will be supportive of a damaging wind
threat and tornadoes as a large area of convection spread in from
the west. The SPC Day 4 outlook brings a 15% risk of severe
weather hatched area across our entire forecast area, but if
temperatures get a little warmer than expected or the zone of
instability is stronger than expected, severe probabilities may
increase over our area with later updates. The main takeaway is
that a severe weather event with potential for tornado and
damaging straight line wind threats may impact our area. Please
continue to closely monitor forecast updates over the next few
days.

In addition the severe weather threat, heavy rainfall is looking
likely with this event, with some areas potentially receiving in
excess of 2-3" of rain within a fairly short amount of time. There
is some potential for flash flooding as the convective line moves
across the region. The strong onshore flow also brings a HIGH
risk of deadly rip currents to local beaches starting in advance
of the system on Friday and continuing through the remainder of
the week. /22

MARINE...
Issued at 522 AM CST Tue Mar 5 2024

A moderate to occasionally strong southeasterly flow is expected
through the early afternoon hours, with winds subsiding to light
to moderate by the late afternoon and evening hours. A brief Small
Craft Advisory was issued for the local Gulf waters through 3PM
CST today. Winds turn westerly to northwesterly Tuesday night into
Wednesday before becoming more easterly to southeasterly again
late this week. Favorable conditions for sea fog development will
return this evening and will continue over the next few days. /96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  58  79  56  77  59  76  64 /  90  10   0   0   0  10  80  90
Pensacola   71  61  77  58  74  61  73  66 /  90  30   0   0   0  10  60  80
Destin      69  62  75  60  74  62  73  66 /  90  50   0   0   0  10  40  70
Evergreen   72  58  78  52  80  55  76  61 /  70  50   0   0   0  10  80  90
Waynesboro  72  57  78  53  80  57  74  60 /  80  20   0   0   0  20  90  90
Camden      71  58  75  51  78  56  73  60 /  80  40   0   0   0  10  80  90
Crestview   70  57  80  53  80  55  76  63 / 100  50   0   0   0  10  50  90

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ650-
     655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 8:49 AM CSTRip Current StatementMOBEscambia, Okaloosa, Santa Rosa19 hr

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.